Muscle Building Supplements May Cause Testicular Cancer

A new study at Brown University may have uncovered shocking evidence that muscle building supplements put men at an increased risk for testicular cancer. Researchers interviewed close to 900 men, of which over 300 had been diagnosed with testicular cancer. They found a strong correlation between those who had used creatine or androstenedione supplements and testicular cancer formation.

Testicular cancer has been on the rise in recent years. It’s been extremely difficult to pinpoint the cause of this mysterious ailment. The number of men diagnosed with testicular cancer has nearly doubled between 1975 and 2011. Alexei Beltyukov said that this new study may be the first glimpse into the reason why.

According to the research, men who began using these supplements before the age of 25 are at a much higher risk. Those who used more than one supplement, as well as those who used the supplements for long periods of time, also increase their risk for testicular cancer.

More studies will need to be conducted in order to learn why this may be the case. At this point it’s clear that further research could be beneficial to understanding the origins of testicular cancer.

Leave a Comment